Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Models for Nonresponse in Sample Surveys

Roderick J. A. Little
Journal of the American Statistical Association
Vol. 77, No. 378 (Jun., 1982), pp. 237-250
DOI: 10.2307/2287227
Stable URL: http://www.jstor.org/stable/2287227
Page Count: 14
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Models for Nonresponse in Sample Surveys
Preview not available

Abstract

The literature on the analysis of incomplete data using models is reviewed in the context of nonresponse in sample surveys. The modeling approach provides a large body of methods for handling unit and item nonresponse, some of which cannot be derived from the randomization theory of inference for surveys. Key concepts from the literature on incomplete data, such as factorizations of the likelihood for special data patterns, the EM algorithm for general data patterns, and ignorability of the response mechanism, are discussed within the survey context. Model-based procedures are related to common methods for handling nonresponse in surveys, such as weighting or imputation of means within subclasses of the population.

Page Thumbnails

  • Thumbnail: Page 
237
    237
  • Thumbnail: Page 
238
    238
  • Thumbnail: Page 
239
    239
  • Thumbnail: Page 
240
    240
  • Thumbnail: Page 
241
    241
  • Thumbnail: Page 
242
    242
  • Thumbnail: Page 
243
    243
  • Thumbnail: Page 
244
    244
  • Thumbnail: Page 
245
    245
  • Thumbnail: Page 
246
    246
  • Thumbnail: Page 
247
    247
  • Thumbnail: Page 
248
    248
  • Thumbnail: Page 
249
    249
  • Thumbnail: Page 
250
    250